MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0425
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.A request for additional information is in progress.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus (oaz) was informed by the nurse at the user facility that the single use ¿injector failed again¿ (unable to pump liquid) during a therapeutic steroid injection for subglottic stenosis while the patient was awake with the scope in the nasopharynx.The nurse reported 3 needles failed.One of needles failed while inside the patient (b)(4) and was discarded.It is believed two failed (b)(4) while inspecting outside of the patient when the needle was deployed (the fluid did flow when the needle was retracted).Upon opening a new box and checking the needle the steroid flowed and were able to proceed.The nurse reported the intended procedure was completed with no additional treatment.This report patient identifier (b)(4) is related to reports with patient identifier (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it was not possible to inject liquid when the slider was pushed.However, it was possible to inject liquid when the slider was pulled.The outer tube was not buckled, and the needle tube presented compressive buckling.However, the definitive root cause of the injector malfunction could not be determined.The likely root cause of the injector malfunction is compressive buckling of the needle tube.Since friction resistance between the outer tube and needle tube has increased, compressive buckling might have occurred when the needle was extended.Friction resistance between the outer tube and needle tube might have been cause by the tube having been coiled during the inspection for operation, or the slider having been pushed abruptly.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.Do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.When inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial medwatch report.Corrected information provided in d9.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14949721
Report Number8010047-2022-11520
Device Sequence Number14643485
Product Code FBK
UDI-Device Identifier04953170260070
UDI-Public04953170260070
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0425
Device Lot Number05KA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer09/20/2022
10/18/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date10/19/2022
11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown